MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH TRIAL INSERTER SH CONNECTION; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

EIT EMERGING IMPLANT TECHNOLOGIES GMBH TRIAL INSERTER SH CONNECTION; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number TFT20101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported on (b)(6) 2022, the surgeon was trialing eit conduit cage with the appropriate trial inserter (tft20101) with a 10mm (tft81030) trial.Upon tightening the trail as per the surgical technique, the inner shaft of the trial sheared, leaving the trial and the broken insert inside.There was no surgical delay.The procedure was successfully completed.There was no patient consequence reported.This report is for one (1) trial inserter sh connection.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that trial inserter sh connection was found the inner shaft was broken at the threaded end.No other problems identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for trial inserter sh connection.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: the receiving inspections for part # tft20101, lot # e21d10094, were reviewed; and identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the trial inserter sh connection.The trial h 10mm 8deg 32/10 was not returned for evaluation.No other problems were observed.A dimensional inspection was unable to be performed due to the device is not relationship with the complaint allegation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the trial inserter sh connection was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRIAL INSERTER SH CONNECTION
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
Manufacturer (Section G)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
Manufacturer Contact
daniel seng
eisenbahnstrasse 84
wurmlingen, PA D-785-73
GM   D-78573
3035526892
MDR Report Key15075658
Report Number3013730328-2022-00051
Device Sequence Number4822005
Product Code MAX
UDI-Device Identifier04260557775578
UDI-Public04260557775578
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFT20101
Device Catalogue NumberTFT20101
Device Lot NumberE21D10094
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer08/05/2022
08/05/2022
09/21/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/05/2022
08/30/2022
09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRIAL H 10MM 8DEG 32/10; UNK SCREWS; UNKNOWN CAGE/SPACER
Patient Age69 YR
Patient SexMale